Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Chronic tonsillitis, palpitations. Tests show anemia, elevated liver enzymes. Prescribed iron and antibiotics. Second opinion required?

I have chronic tonsillitis and tonsil stones. Went to the doctor for an antibiotic and to schedule removal. Had blood drawn because I also have had heart flutter/palpitations for a few years that has increased since having children (ages 3, 1, and 6 months). My blood work came back as severely anemic (no surprise as I hemoraged during birth of last child and was on meds to control bleeding till 13 weeks post partum) also elevated liver enzymes . All I was prescribed was iron and an antibiotic. Should I get a second opinion? What could be causing all this? I m worried there is something more severe causing these symptoms.
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  319
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response

Thank you for your query.

Your severe anaemia is the cause of palpitations as your heart has to pump more blood to provide the oxygen to every tissue in the body. You have not mentioned the haemoglobin level following your delivery and now following the haematinics. If it is increasing then well and good otherwise a cause for the persisting anaemia will have to be looked into.

It is not unusual for liver enzymes to be raised with severe anaemia and the low resistance explain the chronic tonsillitis.

Continue with the haematinics which may have to be continued for a few months.

I hope I have answered your query to your satisfaction.

Wishing you all the best.


Rajiv K Khandelwal
Answered: Tue, 20 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor